MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HGSTAR, 14.5 FR, ST, 15CM, STAND; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HGSTAR, 14.5 FR, ST, 15CM, STAND; DIALYSIS CATHETER
Model Number 5833150
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 09/2019).
 
Event or Problem Description
It was reported that during testing of the dialysis catheter, an alleged leak was found.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: one 15cm hemostar catheter was returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The investigation is confirmed for a catheter leak, specifically for an external leak/split without embolism, as a leak was observed just distal to the bifurcation during infusion of the blue hub.Surface damage was observed adjacent to the leak and the hole surface was observed to be smooth and uneven.These observations are consistent with characteristics of damage caused by handling/manipulating the catheter with tools (e.G.Hemostats).The definitive root cause could not be determined based upon available information.Manipulation of the catheter with tools (e.G.Hemostats), exposure to excessive forces and/or catheter degradation may have contributed to the reported event.However, it is unknown if procedural issues contributed to the reported event.
 
Event or Problem Description

Brand Name
HGSTAR, 14.5 FR, ST, 15CM, STAND
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8528123
Report Number3006260740-2019-00942
Device Sequence Number11233863
Product Code MSD
UDI-Device Identifier00801741013317
UDI-Public(01)00801741013317
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5833150
Device Catalogue Number5833150
Device Lot NumberREBZ1014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1